CASE REPORT
Year : 2011  |  Volume : 5  |  Issue : 1  |  Page : 90-92

Inadvertent intrathecal injection of tranexamic acid


Department of Anaesthesiology and Intensive Care, Kassab Orthopaedic Institute of Tunis, Tunisia

Correspondence Address:
Olfa Kaabachi
Department of Anaesthesiology and Intensive Care, Kassab Orthopaedic Institute, Ksar Said 2010, Tunis
Tunisia
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/1658-354X.76504

Rights and Permissions

Some factors have been identified as contributing to medical errors such as labels, appearance, and location of ampules. In this case report, inadvertent intrathecal injection of 80 mg tranexamic acid was followed by severe pain in the back and the gluteal region, myoclonus on lower extremities and agitation. General anesthesia was induced to complete surgery. At the end of anesthesia, patient developed polymyoclonus and seizures needing supportive care of the hemodynamic, and respiratory systems. He developed ventricular tachycardia treated with Cordarone infusion. The patient's condition progressively improved to full recovery 2 days after. Confusion between hyperbaric bupivacaine and tranexamic acid was due to similarities in appearance between both ampules.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4301    
    Printed204    
    Emailed2    
    PDF Downloaded223    
    Comments [Add]    
    Cited by others 10    

Recommend this journal